MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION INSERTER ROD; HIP SURGICAL INSTRUMENT

MEDACTA INTERNATIONAL SA M-VIZION INSERTER ROD; HIP SURGICAL INSTRUMENT
Catalog Number 01.22.10.0143
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 3 may 2024 lot 2055643: (b)(4) items manufactured and released on 15-apr-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d project manager the inserter rod is broken at on side, the side that is supposed to be screwed to the distal stem.The threaded rod is also broken in the same way, at the end of the threaded portion, on one extremity.The cause of the breakage was probably the excessive force applied to the instruments during the extraction phase of the distal stem.The excessive extraction force was needed due to the fact that the surgeon impacted hard the stem down into the femur trying to reach a certain position without success, so then he decided to remove it but it was very difficult (the bone was sclerotic).Clinical evaluation performed by medical affairs department during index surgery the distal stem ø12mm l 180mm did not reach expected position due to sclerotic bone.The surgeon tried to remove the distal stem to ream further but the stem was too strongly fixed into the bone and for this reason the extraction devices broke and it was not possible to remove the stem.Therefore, the operation was completed with a leg lengthening of 6mm.Trial stem was not used.Additional involved devices.Batch review performed on 3 may 2024 on stem: m-vizion 01.22.131 distal stem ø12mm l 180mm straight (k191816) lot.2208012.Lot 2208012: (b)(4) items manufactured and released on 23-sep-2022.Expiration date: 2027-aug-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 3 may 2024 on m-vizion 01.22.10.0141 threaded rod lot.2055642 lot 2055642: (b)(4) items manufactured and released on 13-apr-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Event or Problem Description
The distal stem ø12mm l 180mm was not placed deep enough due to insufficient reaming.When trying to remove the distal stem to ream further, the extraction devices broke and it was not possible to remove the stem.A 40mm proximal stem and an xs head from competitor have been implanted.The operation was completed with a leg lengthening of 6mm.The patient bone was very sclerotic.Trial stem not used.

Brand Name
M-VIZION INSERTER ROD
Common Device Name
HIP SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19403911
Report Number3005180920-2024-00358
Device Sequence Number6955919
Product Code LXH
UDI-Device Identifier07630040739221
UDI-Public07630040739221
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.22.10.0143
Device Lot Number2055643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown